Education

Schools K - 12

Fentanyl information

Fentanyl is in Yukon.

It’s time to talk to your kids about it.

By now we’ve all heard about Fentanyl, a powerful painkiller and dangerous drug that has caused deaths across Canada.

Fentanyl is here, on Yukon streets, and your kids may have access to it. It is a powerful painkiller. It can only be used safely when prescribed by a health professional and taken as directed.

Fentanyl is very dangerous for drug users, especially for those who haven’t used drugs before, like kids. It is extremely toxic when not used properly. Even a small amount, about the size of two grains of salt, is enough to kill someone.

A new trend is to mix, lace or cut other illegal drugs with Fentanyl. Many people have died after taking cocaine, ecstasy or heroin because Fentanyl was mixed into these drugs.

You can’t see, smell or taste Fentanyl, but if it’s in other drugs, your first trip could be your last. Drug dealers may not even know that the product they are selling contains Fentanyl. It may look like prescription medication.

Talk to your kids about Fentanyl and other drugs to help keep them safe. Students, staff and families should learn how to recognize and respond to someone has overdosed on Fentanyl.

Tips to talk to your kids

  • Be open, calm and ask questions. Do not blame, shame or lecture.
  • Ask what they have heard about Fentanyl and other drugs.
  • Kids are experts about their worlds. Listen and learn.
  • Tell them you care about them. Speak from your heart.
  • Help them make healthy decisions. Focus on your concern for their safety.
  • Remind them that Fentanyl may be hiding in street drugs and how to help someone who has taken it.

Learn more, visit